Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Deformability of a submanifold in a Euclidean space whose image by the Gauss map is fixed


Author: Yosio Muto
Journal: Proc. Amer. Math. Soc. 76 (1979), 140-144
MSC: Primary 53B25
MathSciNet review: 534405
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the present paper, deformations of an immersion of an m-dimensional manifold M in Euclidean n-space $ {R^n}$ such that the Gauss image is fixed pointwise are studied. We call such deformations admissible deformations. The main theorem gives a necessary and sufficient condition for an immersed manifold to admit nontrivial admissible deformations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53B25

Retrieve articles in all journals with MSC: 53B25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0534405-4
PII: S 0002-9939(1979)0534405-4
Keywords: Submanifold of Euclidean space, deformation with fixed Gauss image, admissible deformation
Article copyright: © Copyright 1979 American Mathematical Society